Skip to content
I need advice on Benzo tapering. Please Help!
avatar
stephaniemcapo posted:


I am going through Benzodiazapine. I have been on 4mg of Alprazolam for the last 2 1/2 years prescribe to me from a Dr. in my hometown of Los Angeles. As of recent, I have moved to seattle to take work. I was recently terminated from my position at my aforementioned employment due to the amount of times I had called in sick. The reason for my illness is questionable. My last Dr. will not refill my Rx or help me taper since I do not live in Los Angeles any longer. I have been in pursuit of a new doctor that will help me taper, because I desperately want to get off this horrible drug. I was never told the side effects of coming off this drug when I was prescribed it. I have a few pills left, but they will certainly not last me through the week. I have already tapered down to 3mgs a day which helps me function. I cannot find a doctor anywhere in Seattle who will prescribe me this drug. I know now after a large amount of research that this drug is often abused by non prescribers and addicts. I have found out all of this information on my own. My current symptoms are as follows: loss of appetite, heart palpitations, partial blindness, trembling, shaking, severe migraines, mood swings, severe depression, leg spasms and shortness of breath.
I am an extremely healthy person for my age of 28. I hold an undergraduate degree in Fine Arts. I exercise 4 days a week, I eat a paleo diet. I take vitamins as well as practice yoga. As of late, I cannot even get out of bed. I am so depressed, and so anxious I feel like I am going to die. I need a solution ASAP. I am in fear of being evicted. I cannot think clearly therefore I really can't hold a steady job right now. I need HELP!!
Reply
 
avatar
bonhill responded:
GO TO AN ER and ask them to help find you a doctor.
IT IS VERY DANGEROUS TO GO OFF XANAX/ALPRAZOLAM SO QUICKLY. IT CAN CAUSE LIFE-THREATENING SEIZURES. Until you can find some help, go off it as slowly as you can. Try one of the University of Washington, Seattle, Psychiatric Clinics. Harborview Medical Center should have psychiatrists. The doctor who prescribed you the Xanax is acting very unethically and irresponsibly. You could always threaten a lawsuit if he refuses to prescribe you enough until you can find a helpful psychiatrist or doctor who can help you slowly taper down off Xanax. It might take you a good year of going off it very slowly, or perhaps being switched to a different drug in the same benzodiazepine class, and tapering off that. Psychiatrists know more about this than regular doctors. I would have thought that most doctors, in this day and age, should know that you never abruptly stop a patient's Xanax (or any benzodiazepine for that matter). All the symptoms you are experiencing are due to the Xanax withdrawal. Why were you given Xanax in the first place? I pray you find help asap.
 
avatar
bonhill responded:
I just had a thought - I believe there's a psychiatrist, a researcher at Harborview Medical Center, Seattle, specializing in anxiety disorders (assuming you were rx'd Xanax for anxiety) - but I can't recall his name. Someone there should be able to help. It's fortunate that you are a healthy, young, educated person. I wish I had seen your post the day you posted it. Hopefully by now you've found some help. (In l987, I was tapered off 6mg Alprazolam (Xanax) in a 2 week period and went thru hell.... back then, doctors, even psychiatrists, didn't realize that even 2 weeks is way too short a taper period for this amount of Xanax, considering how long you've been on it-I had been on it for about 5 yrs). My heart goes out to you.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

keep calm
taking it one day at a time helps me with my anxiety. More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.